Clinical Dermatology Research Journal.ISSN: 2576-1439

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Case Report: Clinical Features And Treatment Of Red Skin Syndrome Due To Misuse Of Cosmetic Beauty Products Containing Topical Corticosteroids In Vietnam

Red skin syndrome or topical corticosteroid (TCS) withdrawal is a potential complication of TCS treatment, which especially occurs after long-term use of moderate-to-potent TCS on the face or genital area. The objective of this clinical case report is to highlight understanding about clinical features and proposed treatment of this unusual skin disorder due to the abuse of TCS which has been a remarkable problem in Vietnam.

We describe a case of a 57-year-old woman who presented to our dermatology clinic with a severe itchy, burning, stinging, and swelling face after abrupt discontinuation of TCS. She reported a one-year history of the uncontrolled application of skin whitening cream containing corticosteroids on her face. The examination found confluent scaly erythematous edematous plaques, skin atrophy, and telangiectasia all over her face. She has been treated with slow tapering of low-potency topical steroids combined facial care with the use of organic oil containing coconut, walnut oil, vitamin E, and moisturizer, micro-needling with PRP, and dye pulsed light on the affected area. After two months, her skin condition was improved significantly.

In conclusion, red skin syndrome has been receiving a great deal of public attention. By raising awareness about its clinical features and risk factors, patients and providers could identify and prevent this complication. The treatment depends on the personal clinical characteristics of each patient.

Special Features

Full Text

View

Track Your Manuscript

Recommended Conferences

Share This Page

Media Partners

Associations